Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 46, NWS Melbourne, FL

April 25, 2021

NWS Melbourne, FL issued this special marine warning at Apr 25, 2021, 7:22 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 7:22 PM EDT (23:22 UTC)
Expired
Apr 25, 2021, 8:15 PM EDT
In force
53 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 25, 4:01 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 25, 4:01 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
401 PM EDT Sun Apr 25 2021

.DISCUSSION...

Rest of Today-Tonight... The cold front is currently located across
central Florida, and is forecast to slowly moving southward through
this afternoon and early evening. An early start to convection this
morning, with showers and storms continuing to move southward with
the approach of the cold front. The line of storms is beginning to
weaken as they move southward and towards the Atlantic waters, which
is in agreement with what the HRRR model has been trying to show
today. The front and associated showers and storms are expected to
continue to move southward through the CWA this afternoon, and
exiting the Treasure Coast by this evening. The main impacts with
the stronger of these storms will be gusty winds up to 40 to 45 mph,
frequent cloud-to-ground lightning, and torrential downpours.
Westerly winds around 10 mph this afternoon, will veer to the NW by
late afternoon and early evening before becoming N/NE tonight and
decrease to around 5 mph. Behind the front, expect cool dry air with
clearing skies.

Warm once again today, with afternoon highs in the upper 80s and low
90s, with the higher temperatures occurring along the Treasure Coast.
Overnight lows will drop into the low 60s, except across Martin
county where lows will drop into mid to upper 60s.

Monday... A surface high pressure will build over the local area on
Monday and remain anchored there through the day. The cold front is
forecast to clear the Florida peninsula early Monday morning as the
associated low pressure located by the northeast U.S will continue
to pull northward. Locally, conditions will be dry with no
mentionable rain chances through the day with mostly sunny skies.
Winds will be NE around 5 mph in the morning before increasing to
around 10-12 mph in the afternoon. Temperatures will be slightly
cooler than they have been the last couple days, with afternoon
highs only reaching in the low 80s.

modified prev disc...

Tuesday-Thursday...Dry and warmer conditions forecast to prevail
through much of the week, as sfc high builds SE off the Mid-
Atlantic coast and ridge aloft extends NE across the Gulf and FL.
Onshore winds will progressively veer to E/SE through Thursday.
Highs will range from the low 80s along the coast and mid 80s
inland from through midweek, and then increase to the mid to upper
80s on Thu. Overnight lows will remain in the M-U60s.

Friday-Saturday...Consensus of more recent global guidance
indicating a fairly dry solution into at least Friday and the
blended Model guidance reflects this with introduction of small
PoP Friday, with somewhat better chances Saturday, as the ridge
in proximity and east of the area breaks down in response to a
northern stream trough moving offshore the Mid-Atlantic coast.
Will bump up shower coverage slightly Sat with a mentionable but
lower chc as well during Sunday.

&&

.AVIATION...Ongoing showers and storms from KMLB southward. A cold
front located across central Florida is making its way southward,
and is expected to exit the Treasure Coast by this evening. Have
included VCSH from KMCO southward through 21/23Z. VFR conditions
through the TAF period. Behind the front, expect clearing skies and
dry conditions with no mentionable rain chances through most of the
week. Westerly winds around 10 KT this afternoon will decrease and
veer to the N/NE around 5 KT overnight before increasing to around
12KT by mid morning tomorrow.

&&

.MARINE...
Rest of Today-Tonight... Ongoing showers and storms over the
Atlantic waters, mainly over the Brevard county waters. A cold front
is currently located across central Florida and is slowly moving
southward. The cold front, and associated convection, is forecast to
continue to move southward, exiting the Treasure Coast waters by
this evening. Current buoy 41009 observations show seas are around 2
ft. West to northwest winds around 10-15 KT this afternoon and
evening will veer north/northeast tonight.

Monday... A high pressure system will build over the local waters
during the day on Monday and will remain for much of the week. Drier
air will filter into the local area behind the front, allowing for
no mentionable rain chances on Monday. Winds will be from the NE
around 10-15 KT through the time frame. Seas are forecast to be 2-3
ft in the nearshore waters and 4-5 ft in the offshore waters.

Tuesday-Thursday...High pressure building SE off the Mid-Atlantic
coast during the period. Onshore winds veer E to SE Tue-Thu. Wind
speeds around 14-17 knots from Mon night-Tue, and then diminish
to 10-15 knots Wed-Thu. Seas 4-5 feet Tue decrease to 4 feet or
less toward mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  80  62  80 /   0   0   0   0
MCO  63  84  62  85 /   0   0   0   0
MLB  67  82  65  81 /   0   0   0   0
VRB  66  83  64  81 /  10   0   0   0
LEE  62  85  63  88 /   0   0   0   0
SFB  63  83  61  84 /   0   0   0   0
ORL  65  85  63  84 /   0   0   0   0
FPR  65  83  63  82 /  10   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Watson
LONG TERM....Pendergrast
AVIATION...Watson
Hazardous weather outlook, Apr 25, 3:59 PM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
359 PM EDT Sun Apr 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
359 PM EDT Sun Apr 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Lingering isolated thunderstorms will persist over the next few
hours from southern Brevard County towards Lake Okeechobee and the
Treasure Coast. Most hazardous weather has come to an end,
although a few lightning strikes cannot be ruled out.

.RIP CURRENT IMPACT...
A moderate risk for dangerous rip currents will continue at area
beaches. Remember to swim only within sight of a lifeguard, and
never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms will push offshore over the Atlantic waters, which
may produce wind gusts up to 34 knots, along with occasional
lightning strikes. Mariners south of Cape Canaveral should seek
safe harbor when storms threaten this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The threat for rip currents will remain moderate early this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Smith

In the hours before

Local storm report, Apr 25, 4:16 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
416 PM EDT SUN APR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     3 SSW CAPE CANAVERAL    28.35N 80.62W
04/25/2021  M43.00 MPH       Brevard            FL   MESONET

            WXFLOW SITE ANDROS AVE MEASURED A WIND GUST OF 43 MPH/37
            KT.

0130 PM     TSTM WND GST     2 NW INDIALANTIC        28.11N 80.59W
04/25/2021  M44.00 MPH       AMZ552             FL   MESONET

            WXFLOW SITE N RIVERSIDE DR MEASURED A WIND GUST OF 44
            MPH/38 KT.

&&

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:52 AM EDTSpecial Marine WarningMLB53 min
Apr 25, 6:56 AM EDTSpecial Weather StatementMLBFlagler34 min
Apr 25, 7:31 AM EDTSpecial Weather StatementMLBLake59 min
Apr 25, 8:30 AM EDTSpecial Weather StatementMLBLake30 min
Apr 25, 8:39 AM EDTSevere Thunderstorm WarningMLBLake, Seminole, Volusia36 min
Apr 25, 9:28 AM EDTSpecial Weather StatementMLBSeminole32 min
Apr 25, 9:44 AM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia46 min
Apr 25, 10:04 AM EDTSpecial Marine WarningMLB56 min
Apr 25, 12:13 PM EDTSpecial Weather StatementMLBBrevard32 min
Apr 25, 12:54 PM EDTSpecial Weather StatementMLBBrevard36 min
Apr 25, 12:57 PM EDTSpecial Marine WarningMLB63 min
Apr 25, 4:33 PM EDTSpecial Marine WarningMLB57 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.